Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 18, 2018, 1:33 AM MDT for Hamilton County, Morton County, Stanton County, Kansas. It took effect at Mar 18, 2018, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2018, 1:33 AM MDT (07:33 UTC)
- In effect from
- Mar 18, 2018, 12:00 PM MDT
- Expired
- Mar 18, 2018, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2791 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS83 KDDC 180733 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 233 AM CDT Sun Mar 18 2018 ...Critical Fire Weather Conditions This Afternoon... KSZ061-074-084-182100- /O.NEW.KDDC.FW.W.0016.180318T1800Z-180319T0000Z/ Hamilton-Stanton-Morton- 233 AM CDT Sun Mar 18 2018 /133 AM MDT Sun Mar 18 2018/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074 AND 084... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
613 WWUS83 KDDC 182015 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 315 PM CDT Sun Mar 18 2018 ...Critical Fire Weather Conditions This Afternoon... KSZ061-074-084-190000- /O.CON.KDDC.FW.W.0016.000000T0000Z-180319T0000Z/ Hamilton-Stanton-Morton- 315 PM CDT Sun Mar 18 2018 /215 PM MDT Sun Mar 18 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074 AND 084... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * Winds...South 25 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
723 WWUS83 KDDC 190005 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 705 PM CDT Sun Mar 18 2018 ...Critical Fire Danger Conditions Are Diminishing... KSZ061-074-084-190115- /O.EXP.KDDC.FW.W.0016.000000T0000Z-180319T0000Z/ Hamilton-Stanton-Morton- 705 PM CDT Sun Mar 18 2018 /605 PM MDT Sun Mar 18 2018/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074 AND 084... Critical fire weather conditions have ended. Therefore, the Red Flag Warning has been allowed to expire. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 17, 11:25 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 17, 11:25 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1225 AM CDT Sun Mar 18 2018 ...Updated Aviation Section... .SHORT TERM...(This evening through Sunday) Issued at 146 PM CDT Sat Mar 17 2018 An upper level shortwave currently moving into northern California will move into the Four Corners region tonight then into the Central Rockies tomorrow. Towards the surface, lee troughing will strengthen tonight with southeasterly winds across western Kansas. Southeasterly winds continue tomorrow with moisture pooling across Central Kansas. Meanwhile, the area of low pressure across eastern Colorado will slide eastward into far western Kansas in the afternoon. Very dry conditions are expected behind this boundary elevating fire weather danger. Moisture will continue to pool across central Kansas during the day with partly to mostly cloudy skies and winds from the southeast. A few storms may form along the aforementioned boundary in the late afternoon, but most activity will hold off until closer to sunset. As for temperatures, lows tonight are expected to dip into the mid to upper 30s with highs tomorrow ranging from the low 70s across far western Kansas with mid to upper 60s elsewhere. .LONG TERM...(Sunday night through Saturday) Issued at 146 PM CDT Sat Mar 17 2018 Scattered showers and thunderstorms will be possible Sunday night mainly east of Highway 83. A few storms may become strong to severe before midnight with high winds and hail being the main concern. This system moves east of the area Monday with a few wrap around showers possible across the area throughout the day with decreasing cloudiness Monday night. Strong northerly winds are expected behind this system with temperatures falling below normal. The remainder of the week looks dry as an upper level ridge builds over the western United States with high pressure being the dominate feature at the surface. Models then suggest the next disturbance to move through the area Friday into this weekend. It is too far out to tell exactly what type of weather we will have during this time frame and will be watched over the next several model runs. As for temperatures, highs Monday will only reach into the 40s with 50s Tuesday, 60s Wednesday, then back into the 70s Thursday and Friday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1221 AM CDT Sun Mar 18 2018 Fairly active aviation weather will exist through this TAF period, with the main challenge being timing and extent of ceiling, as well as how low ceiling will go later in the period. The best forecast is that MVFR ceiling will develop and affect DDC and HYS terminals from late morning through the afternoon hours Sunday. This initial surge of stratus should remain east of LBL and GCK. Winds will be fairly strong out of the south to southeast at 18 to 23 knots. Scattered thunderstorms are expected to develop in the 00-03Z time frame Sunday Night. && .PRELIMINARY POINT TEMPS/POPS... DDC 37 68 39 47 / 0 20 70 50 GCK 36 69 37 46 / 0 10 60 50 EHA 36 70 36 49 / 0 10 20 20 LBL 36 73 38 49 / 0 10 40 30 HYS 34 64 39 44 / 0 20 90 80 P28 36 67 42 51 / 0 30 80 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Umscheid
Hazardous weather outlook, Mar 17, 4:42 AM MDT, 20 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 542 AM CDT Sat Mar 17 2018 KSZ030-031-043>046-061>066-074>081-084>090-181045- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 542 AM CDT Sat Mar 17 2018 /442 AM MDT Sat Mar 17 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Elevated fire weather conditions will exist across mainly far southwest Kansas late this afternoon as humidity falls to 20 to 25 percent and southeast winds increase to 15 to 20 mph. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- A significant storm system will be moving quickly across southwest Kansas late Sunday into Monday. Ahead of the storm, critical to near-critical fire weather conditions will develop across far southwest Kansas. In the moist sector across south central Kansas, isolated to widely strong to severe thunderstorms will be possible in the mid to late evening hours. Days 2-7 Hazards ---------------- * Sunday - Lightning: Limited risk - Severe thunderstorm: Elevated risk - Non thunderstorm wind: Elevated risk - Snow: Limited risk - Fire weather: Significant risk * Monday - Non thunderstorm wind: Elevated risk - Snow: Limited risk - Fire weather: Elevated risk * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday No hazards. * Thursday - Fire weather: Elevated risk * Friday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.